Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 7, 2011, 11:41 PM CST for 4 counties in Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2011, 11:41 PM CST (05:41 UTC)
- Expired
- Nov 8, 2011, 12:45 AM CST
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 32 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 11:46 PM CST | HAIL 0.88 | 11 Wnw Midland, TX | NICKEL HAIL ALMOST COVERED THE GROUND. LOOKED LIKE IT SNOWED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 9:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS54 KMAF 080541
SVRMAF
TXC003-135-317-329-080645-
/O.NEW.KMAF.SV.W.0090.111108T0541Z-111108T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1141 PM CST MON NOV 7 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ECTOR COUNTY IN WEST TEXAS...
MARTIN COUNTY IN WEST TEXAS...
NORTHERN MIDLAND COUNTY IN WEST TEXAS...
SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS...
* UNTIL 1245 AM CST
* AT 1132 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDLAND INTERNATIONAL AIRPORT...OR 10 MILES WEST OF MIDLAND...
MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE STORM ALSO CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH WAS LOCATED 10 MILES SOUTHWEST OF TARZAN...MOVING NORTHEAST
AROUND 45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
MIDLAND...
COURTNEY...
GRADY...
TARZAN...
LENORAH...
BROWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3246 10206 3245 10170 3215 10171 3197 10192
3187 10224 3196 10241
TIME...MOT...LOC 0538Z 231DEG 37KT 3203 10219
$$1 follow-up statement
720
WWUS54 KMAF 080605
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1205 AM CST TUE NOV 8 2011
TXC003-080615-
/O.CAN.KMAF.SV.W.0090.000000T0000Z-111108T0645Z/
ANDREWS TX-
1205 AM CST TUE NOV 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDREWS COUNTY IS
CANCELLED...
AT 1205 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3215 10171 3197 10192 3187 10224 3196 10241
3197 10241 3211 10217 3245 10206 3246 10206
3245 10170
TIME...MOT...LOC 0605Z 230DEG 37KT 3216 10194
$$
TXC135-317-329-080645-
/O.CON.KMAF.SV.W.0090.000000T0000Z-111108T0645Z/
ECTOR TX-MARTIN TX-MIDLAND TX-
1205 AM CST TUE NOV 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHERN MIDLAND...MARTIN AND EAST CENTRAL ECTOR COUNTIES...
AT 1201 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COURTNEY...OR ABOUT 11 MILES NORTHEAST OF MIDLAND...
MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
STANTON...GRADY...LENORAH AND BROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3215 10171 3197 10192 3187 10224 3196 10241
3197 10241 3211 10217 3245 10206 3246 10206
3245 10170
TIME...MOT...LOC 0605Z 230DEG 37KT 3216 10194
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 11:27 PM CST, 14 minutes earlier.
Area forecast discussion, Nov 7, 11:27 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1127 PM CST MON NOV 7 2011 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. .UPDATE... CONVECTION ONGOING WITHIN TORNADO WATCH 874 AS AN UPPER TROUGH BEARS DOWN ON THE REGION FROM THE WEST. LOW LEVEL MOISTURE WAS BECOMING A BIT BETTER OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS...SO THUNDERSTORMS WERE BECOMING MORE ORGANIZED DUE TO CAPE NEAR 1500 J/KG...MID LEVEL LAPSE RATES NEAR 7.5 C/KM AND 0 TO 6 KM BILK SHEAR OF 50 TO 60KT. STORM MOTION WAS 230 DEGREES AROUND 50KT...SO DAMAGING WINDS COULD OCCUR FROM ANY OF THESE STORMS...NOT TO MENTION HAIL FROM INCREASINGLY ORGANIZED CELLS. WILL LEAVE THE FORECAST AS IT IS...AND THE TORNADO WATCH TOO. .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL SOUTHEAST NEW MEXICO AND WEST TEXAS TAF SITES TONIGHT AND TUESDAY. THERE IS AN OUTSIDE CHANCE THUNDERSTORMS COULD DEVELOP NEAR MIDLAND AROUND 08/06Z...OTHERWISE THE REST OF THE TAF SITES WILL NOT EXPERIENCE ANY CONVECTION. WESTERLY WINDS WILL INCREASE TO 15 TO 20KT SUSTAINED AREAWIDE TUESDAY AROUND 08/15Z ALON WITH HIGHER GUSTS...AND WILL LAST MUCH OF THE DAY. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 7, 6:42 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CST MON NOV 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 642 PM CST MON NOV 7 2011 /542 PM MST MON NOV 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS THIS EVENING AND OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SOME STORMS COULD BECOME SEVERE...MAINLY ALONG AND EAST OF A LAMESA...TO MIDLAND...TO DRYDEN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE WESTERN LOW ROLLING PLAINS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY CONDITIONS AND LOW RH/S WILL KEEP FIRE DANGER ELEVATED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY... ESPECIALLY IN THE LOWER ELEVATIONS OF THE TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:03 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 42 min |
| Nov 7, 11:19 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 56 min |
| Nov 8, 12:04 AM CST | Areal Flood Advisory | MAF | Midland | 3 hr |
| Nov 8, 12:17 AM CST | Tornado Warning | MAF | Howard, Martin | 28 min |
| Nov 8, 12:38 AM CST | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 67 min |
| Nov 8, 12:49 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 56 min |
| Nov 8, 1:01 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.